MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68).During the procedure, the physician encountered resistance while advancing the ace68 into the right m1 segment.The physician decided to remove the ace68 and found that it was kinked at the proximal part.Therefore, the ace68 was no longer used.The procedure was completed using another ace68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned ace68 was fractured at approximately 35.0 cm from the hub.Conclusions: evaluation of the returned ace68 revealed a proximal fracture.This fracture was likely the customer reported kink.If the device is forcefully advance against resistance, damage such as a kink may occur.If the kinked device is further manipulated, the kinked may worsen to a fracture.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10011352
Report Number3005168196-2020-00602
Device Sequence Number2897064
Product Code NRY
UDI-Device Identifier00814548016535
UDI-Public00814548016535
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number5MAXACE068
Device Catalogue Number5MAXACE068
Device Lot NumberF87712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005